ASSESSMENT OF RPIM SHAPE PARAMETERS FOR SOLUTION ACCURACY OF 2D GEOMETRICALLY NONLINEAR PROBLEMS


BOZKURT Ö. Y. , KANBER B., AŞIK M. Z.

INTERNATIONAL JOURNAL OF COMPUTATIONAL METHODS, vol.10, no.3, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 10 Issue: 3
  • Publication Date: 2013
  • Doi Number: 10.1142/s0219876213500035
  • Title of Journal : INTERNATIONAL JOURNAL OF COMPUTATIONAL METHODS

Abstract

This study discussed the effects of shape parameters on the radial point interpolation method (RPIM) accuracy in 2D geometrically nonlinear problems. Four finite deformation problems with compressible Neo-Hookean material are numerically solved with the RPIM algorithm using the multi-quadric (MQ) radial basis function. Both regular and irregular node distributions are used. Their displacements and Cauchy stresses are compared for different values of shape parameters and monomial basis. It is found that the shape parameters proposed for linearly elastic problems (q = 1.03, alpha(c) = 4) can still be applicable to 2D geometrically nonlinear problems but careful selections should be made for the calculation of stress. For example, when q is used as 1.75 with irregular node distributions, stresses can be calculated more precisely.